This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My question is about Wellbutrin but here is some background on my psych med history: Took Pamelar for 3 years, it stopped working. Dr. switched me to Effexor. Took that for 4 yrs. but it also eventually stopped working, dr. increased Effexor dose all the way to 450mg. Still suffered major depression (no interest in anything, sleeping all the time, weight loss, irritable, etc). In fact, depression seemed to get worse. Another dr. reduced Effexor to 225 mg. and added 150 mg. Wellbutrin. Worked great for about 6 mos. Then side-effects of Effexor really started bothering me. My life situation had greatly improved at that point so I decided I didn't need anti-depressants anymore. Stopped Wellbutrin and slowly tapered off Effexor. Experienced the usual withdrawal symptoms but after about 6 weeks I was fine. I even felt better than ever before for a while. That is, until about 2 months ago. I don't have a job right now but I don't have much to be depressed about. I was in therapy for 5 years or so and it greatly helped. I had a successful career and I know I could have one again if only I were not so depressed all the time. I was sleeping as much as possible, it was a major effort to do anything, even making a sandwich, crying all the time, suicidal thoughts, etc. Don't have health insurance now but had some Wellbutrin left over. I thought, I am depressed, plus I wanted to quit smoking. So, started taking Wellbutrin on my own about two weeks ago. Began with 100mg. and increased it to 150 for a few days, right now I'm on 250 mg. for past two days. But, depression is much, much, much worse than it has ever been before. At first I also felt anxious and nervous for no reason in first few days of taking Wellbutrin but had no trouble sleeping. Anxiousness has abated somewhat but my depression seems to get worse, the more I increase the Wellbutrin. I don't drink, I am not taking any other drugs. I am in total despair. I can't do anything. Most of the time I just want to die. I don't want to be around other people, I have nothing to say. Should I go off Wellbutrin? Or, should I stay on it for a few more weeks to see if it helps? I haven't read about anyone else having this experience on Wellbutrin. Everyone says how great it is. But, I know it is making me feel much worse than before. A typical day for me is waking up and crying, waiting until I can hardly stand before making myself eat, sleeping during the day as much as possible, going to bed early every night. Wellbutrin is apparently giving me no trouble sleeping as others have reported. Please tell me what to do... stay on it and vegetate in depression for a few more weeks in total agony and hope it works or go off? If I go off it cold-turkey will I feel even worse (though that seems impossible). Seeing a dr. at this point is impossible financially. Thank you.
Yes, you should see a doctor, but if that is totally impossible, I would suggest that you stay on the Wellbutrin, but DON'T sit around, wait, vegetate, and hope that the medication is going to do all of your work for you. You said, when your life was going well,you didn't need medication. If you are not working, and just sitting around waiting, your life can't go well. You must change your routine immediately...get out, do, look for work, volunteer, see people, etc.....and stay on medication. That will work.
I started Wellbutrin about a month ago. I'm at 200mg twice a day. I also take Xanax at 4mg, twice a day. Prior to starting the Wellbutrin, my depression was getting really bad - my primary disorders are in the anxiety disorder spectrum, but my depression lately has overwhelmed my anxiety, or in other words, my anxiety has taken a back seat to my depression.
Anyway, despite all the great anecdotal stories I have heard about Wellbutrin, all it has done for me is create lots of insomnia, and my depression still continues to get worse.
And the kicker is that my smoking has increased as well. Wellbutrin is basically the same as the anti-smoking pill Zyban, but, probaby due to the insomnia caused by the Wellbutrin, I have actually increased the amount I smoke. I know smoke at least two packs a day.
For me I think wellburtin is one of the best atidepressant I been on with the least side affects. This medication does not stop the seratolin uptake but dopimine. A doctor once told me that I taking the mediation not him if a person is worst off one needs to tell his or her doctor. Do you know that people w/mental health issues there is about a 20% to 30% medication complience???
I take 200mg wellburtin, 2000mg of depaoke and 400mg of seruqoral a day. I been clean and sober for going on 16 yrs,
and I miss the mania so bad that i will play games of finding of not taking my meds(denial). I still see my doctor and Iam in counseling. Thank God
I am 44 yrs old, married and mom to 3 teens. Life in the past few years keeps getting more and more stressful and challenging. Although people consider me to be a strong, smart and capable woman, I hit a major depression about 13 months ago. I couldn't function and kwew that I was in trouble. Couldnt get up, couldmt work, cried constantly, lost weight, felt like I didnt belong anywhere and no hope. I kept feeling like life had NO PLEASURE in it. That's how I would describe it. Also, a very busy person, I was always running - work to home to the store to chores to fight with kids and husband. Anyhow, I called a psychiatrist and immediately put me on paxil which made me sedated, then Zoloft, which made me gain weight and lose all sex interest. Not that I have much anyway, but I didnt feel normal. So I discoved Wellbutrin, and have found success with it for about 6 months. I take one purple pill (150) in the am and pm. Lately, I feel depression is trying to come back, with more problems in my life. I am wondering if I am going to need to increase my medication or will the dr make me switch. I am really scared to go back to that horrible lost hopeless feeling of last spring, but I am starting to cry and feel hopeless again -not as bad, but scared nonetheless. What do you think I should do? Also, talking to the psych seems like kind of a waste - my best friends are pretty helpful, but I am starting to feel like a babbling bore. It's the situations in my life that just WONT stop happening, and its never good.
I had my Wellbutrin increased to 400mg a day, while keeping my Xanax at 8mg a day.
After 7 weeks, my insomnia, anxiety, and depression have all gotten worse.
This is exceptional, because I have an extremely high will power and am very motivated and am very successful at using coping skils (breathing exercises, relaxation techniques, postive affirmations, thought stopping, etc...) but as the days went by on this medication, my anxiety insomnia and depression (and post-tramuatic stress flashbacks) became so much worse that I could hardly function at the most basic tasks. Every day I had crying fits, or panic attacks or both, when I do get sleep it's for no longer than 2 weeks at a time, and 9 out of ten times I wake up crying or in the middle of a panic attack.
So, Welbutrin has made my condition worse... including my smoking.... the exact opposite I hear from most people I've talked to who have taken it.
I saw my psychiatrist today, and he is going to have me wean off of the Wellbutrin while staying on the Xanax. Then after two weeks of being off the Wellbutrin, he is going to put me on an MAOI, the last class of medicines that we haven't tried yet (I've been on 16 different meds so far).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.